worried about medication interfering with salbutamol

I have had a tremor in my hands for several years. i was treated successfully for a long time with propranalol

This year year has been horrendous with 5 admissions to hospital. I was really very ill and it was a near thing a couple of times

At one time I was in the cystic fibrosis ward, which I dont have. The consultant there decided to half my propranolol as apparently it can interfer with the salbutamol.

The tremor has gotten so bad again. I am having a hard time even typing this post. Has anyone else got this problem?

I really need my full dose of propranolol but don't want to interfere with the salbutamol. Any advice

11 Replies

oldestnewest
  • It sounds as though you are really struggling. You can access advice from the BLF nurses on 03000 030 555.

  • thanks

  • I was advised not to go near Propranolol as it can have an adverse effect on the lungs. Quick google search produced this article : livestrong.com/article/1783...

    I have been prescribed both Lorazepam and the least potent Diazpam to relive Anxiety and the affect it has on my breathing and it also helped with the side effects of Salbutamol which included relieving tremor. That sounds similar to the symptom you discussed in your post.

    Hope that information is of some use

  • looks like i will have to find something else for the tremor. Thanks xx

  • Sending hugs Mocarey and hope you can get the help you need. Xxxxxx

  • thanks Sassy. xxx

  • Dearest Mo it is just so unfair the struggles you have sweetheart and your visits to 5* have been far too many for far too long. My goodness you are such a strong lady and truly an inspiration to me. (I know you must feel far from strong with all the crap you have to deal with but believe me you are).

    Sounds like this doctor has tried to get a balance in the drugs you are taking. Do they know your tremor is much worse? Wondering if this was your usual consultant hun. Might be an idea to email your own consultant and tell her/him what is going on and ask for some advice directly from them. I am hoping they will come up with a solution for you.

    Please let me know how you get on sweetheart, either here or text - I know you struggle to get you breath on the phone. It is good to see you posting, although not in these circumstances. You have always been so supportive to everyone and I hope we can do the same for you.

    Loads of love

    cx

  • Thanks sweetheart. I hope you are keeping better. Will let you know if matter gets resolved. xxx

  • Hello Mocarey, I would have a chat with lung nurses as drugs with lol on the end can cause problems with the chest for some people, I am allergic to propranalol breathing wise but it is brilliant for stemming the tremors. Maybe the lung nurses might know of other options for tremor control, that don't interfere with the chest drugs. Good luck with finding a solution.

  • I have essential tremors and take Primidone every day, which helps control them.

  • Just another thought Mo, it might be helpful to talk to your pharmacist. They are often much more clued up about drug interactions and may come up with some ideas of alternatives. My pharmacist has sorted out a drug interaction re a drug a consultant prescribed.

    Love cx

You may also like...